Texas, 2008Damaging Wind in Texas, May 13, 2008
May 13, 2008 · NWS SHV · 1 event in 1 county or zone
A cluster of storms moved east from northeast Texas into northwest Louisiana where it met up with a rapidly developing band of showers and thunderstorms. Some of this convection initially produced large hail and damaging thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of storms moved east from northeast Texas into northwest Louisiana where it met up with a rapidly developing band of showers and thunderstorms. Some of this convection initially produced large hail and damaging thunderstorm wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 13, 9:41 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, May 13, 9:41 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1041 PM CDT TUE MAY 13 2008
.DISCUSSION...
CURRENT AREA RADARS SHOW MCS FINALLY MOVING ESE OF THE
SHREVEPORT/BOSSIER AREA. TO SAY THAT PRECIPITATION PROCESSES W/THIS
SYSTEM HAVE BEEN EFFICIENT WOULD BE AN UNDERSTATEMENT. KSHV ASOS AT
0330Z MEASURED 6.53 OVER THE PAST FEW HRS...4.43 IN IN ONE HR. WV
IMAGERY SHOWS UPPER LOW OVER SE AZ...AND MULTIPLE SHORTWAVE MOVING
THRU SW FLOW ALOFT. SFC ANALYSIS PLACES THE DRYLINE FROM
KLRD-KABI...W/COLD FRONT EXTENDING FROM KSPS-KMCI.
UNFORTUNATELY...ANOTHER ROUND OF CONVECTION IS FORMING OVER CENTRAL
TEXAS. THUS...WE/LL UPDATE TO MENTION HEAVY RAINFALL...AND ADJUST
OTHER PARAMETERS TO CURRENT OBSERVATIONS. LATEST NAME IS WET
TOMORROW...W/FCST SOUNDINGS IN EXCESS OF 2 IN PWATS. MID CREW WILL
LIKELY NEED TO ISSUE A FFA THRU AT LEAST WEDNESDAY NIGHT. UPDATES
OUT SHORTLY.
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE
AND INTENSITY OVERNIGHT. CIGS AND VSBYS IN VICINITY OF THE
CONVECTION WILL BE MVFR FOR THE MOST PART...BUT BRIEF PERIODS OF IFR
NEAR THE CORE OF STORMS. FLIGHT HAZARDS FROM
THUNDERSTORMS...INCLUDING THE THREAT OF LARGE HAIL AND VERY HEAVY
RAINFALL...EXPECTED TO CONTINUE THROUGH 14/18Z. NON CONVECTIVE IFR
CIGS EXPECTED TO AGAIN BECOME WIDESPREAD WITH OCCASIONAL VSBYS AOB 3
MILES. IFR CONDITIONS TO CONTINUE UNTIL AT LEAST 14/16Z. SURFACE
WINDS MAINLY SOUTH TO SOUTHEAST 10 TO 15 KTS...BUT GUSTS OVER 30
KNOTS POSSIBLE VICINITY CONVECTION.
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT TUE MAY 13 2008/
DISCUSSION...
CLOUD COVER HAS PROTECTED US FROM SEVERE STORMS THIS AFTERNOON
THUS FAR...BUT A POTENTIAL SEVERE WEATHER THREAT WILL CONTINUE
INTO THE EVENING HOURS. THE MAIN THREAT THIS EVENING WILL CONTINUE
TO BE COIN SIZE HAIL...ALONG WITH THE POSSIBILITY OF ISOLATED
TORNADO ACTIVITY.
A WET FORECAST IS ON TAP FOR THE REMAINDER OF THE WORK WEEK...AS A
STRONG UPPER LEVEL LOW CURRENTLY IN THE ROCKIES WILL MOVE TOWARD
THE AREA OVER THE NEXT COUPLE OF DAYS. SEVERAL VORT MAXES WILL
PASS ACROSS THE AREA IN THE SOUTHWEST FLOW AHEAD OF THE LOW...AND
WITH DEEP MOISTURE IN PLACE CONVECTION SHOULD BE FAIRLY EASY. A
COLD FRONT WILL MOVE INTO THE AREA TOMORROW AFTERNOON/EVENING...AND
THIS FEATURE WILL BE THE FOCUS OF A HEAVY RAIN EVENT. HEAVY RAIN
WITH ISOLATED AMOUNTS BETWEEN FOUR AND FIVE INCHES MAY BE OBSERVED
ACROSS THE I30 CORRIDOR NORTHWARD. HOWEVER I WILL HOLD OFF ON A
WATCH ISSUANCE UNTIL WE GET MORE CERTAINTY FROM THE MODELS...BUT
TWO TO THREE INCHES SHOULD BE COMMON ACROSS THE AREA WITH THIS
EVENT.
I WENT SLIGHTLY ABOVE GUIDANCE ON MINS...BUT HUNG FAIRLY CLOSE ON MAXES.
ELEVEN
AVIATION...
MOSTLY VFR CIGS AND VSBYS OVER REGION THIS AFTERNOON...BUT SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE AND
INTENSITY. CIGS AND VSBYS IN VICINITY OF THE CONVECTION WILL BE MVFR
FOR THE MOST PART...BUT BRIEF PERIODS OF IFR NEAR THE CORE OF
STORMS. FLIGHT HAZARDS FROM THUNDERSTORMS...INCLUDING THE THREAT OF
LARGE HAIL...EXPECTED TO CONTINUE THROUGH 14/18Z. NON CONVECTIVE IFR
CIGS EXPECTED TO AGAIN BECOME WIDESPREAD AFTER 14/06Z WITH
OCCASIONAL VSBYS AOB 3 MILES. THE IFR CONDITIONS TO CONTINUE UNTIL
AT LEAST 14/16Z. SURFACE WINDS MAINLY SOUTH TO SOUTHEAST 10 TO 15
KTS...BUT GUSTS OVER 30 KNOTS POSSIBLE VICINITY CONVECTION. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 81 71 81 / 70 70 50 40
MLU 67 79 70 81 / 70 70 50 50
DEQ 68 75 66 74 / 70 70 50 40
TXK 69 77 70 75 / 70 70 50 40
ELD 67 78 70 78 / 70 70 50 40
TYR 69 82 71 79 / 70 70 40 40
GGG 65 82 71 79 / 70 70 40 40
LFK 73 85 73 82 / 70 70 40 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
17/44
Hazardous weather outlook, May 13, 11:00 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 13 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WARM FRONT CURRENTLY ACROSS DEEP EAST TEXAS AND CENTRAL
LOUISIANA WILL DRIFT NORTHWARD ACROSS THE FOUR STATE AREA THIS
AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
AFTERNOON ALONG AND AHEAD OF THIS WARM FRONT. AS AFTERNOON HEATING
BUILDS...SOME STRONGER THUNDERSTORMS MAY APPROACH SEVERE LIMITS.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG THE I-30
CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS INCLUDING
SOUTHEAST OKLAHOMA AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
DEEP EAST TEXAS AND MUCH OF NORTH LOUISIANA. AS WE MOVE INTO
THE EVENING HOURS...UPPER LEVEL ENERGY AND AN APPROACHING COLD FRONT
WILL HELP SUSTAIN POSSIBLE SEVERE DEVELOPMENT OVERNIGHT. THE PRIMARY
SEVERE WEATHER THREATS WILL BE HAIL AND STRONG DAMAGING WINDS
WITH ISOLATED TORNADOES A POSSIBILITY AS WELL. THE THUNDERSTORM
ACTIVITY COVERAGE AND INTENSITY WILL INCREASE OVERNIGHT AND INTO
TOMORROW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ONGOING THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THE FOUR STATE
AREA ALL DAY WEDNESDAY...OVERNIGHT AND POSSIBLY INTO EARLY THURSDAY
AS THE SYSTEM MOVES VERY SLOWLY EASTWARD ACROSS THE AREA...EVEN
PERHAPS STALLING AT TIMES. HEAVY RAINFALL MAY THEN BECOME POSSIBLE
DURING THIS PERIOD...RESULTING IN THE PONDING OF WATER ON AREA
ROADWAYS.
PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS
POTENTIALLY HAZARDOUS WEATHER EVENT.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
11
In the hours before
Local storm report, May 13, 8:33 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
05/13/2008 BOSSIER LA TRAINED SPOTTER
HOME/BUSINESS FLOODED ON MIKE STREET.
&&
17Local storm report, May 13, 8:36 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
05/13/2008 BOSSIER LA LAW ENFORCEMENT
NUMEROUS ROADS FLOODED WITH CARS STALLED.
&&
17Local storm report, May 13, 8:51 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/13/2008 CADDO LA NWS EMPLOYEE
WATER OVER A FOOT DEEP ON TYNNESIDE WAY IN SOUTH
SHREVEPORT. CLOSE TO ENTERING GARAGES.
&&
17Local storm report, May 13, 8:55 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/13/2008 CADDO LA NWS EMPLOYEE
AT ORCHID STREET AND SANDEFUR WATER IN THE STREET IS
THREE AND A HALF FEET DEEP WITH CARS FLOODED UP TO THE
WINDOWS.
&&
ASTEVENSSpecial weather statement, May 13, 9:15 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CDT TUE MAY 13 2008
LAZ002-140415-
BOSSIER-
1015 PM CDT TUE MAY 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1115 PM CDT FOR THE FOLLOWING
PARISH
IN NORTHWEST LOUISIANA
BOSSIER
INCLUDING THE FOLLOWING LOCATIONS
ATKINS...CURTIS...ELM GROVE...KORAN...MC DADE...POOLE...SLIGO
AND TAYLORTOWN
AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WINDS UP TO 40 MPH OVER SOUTHERN BOSSIER PARISH...OR 10 MILES
SOUTHEAST OF BOSSIER CITY.
LAT...LON 3229 9354 3240 9363 3239 9366 3252 9361
3248 9344 3242 9344 3241 9341 3239 9342
3238 9341 3224 9341
TIME...MOT...LOC 0315Z 291DEG 11KT 3240 9354
17Local storm report, May 13, 9:27 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 9 NNW COUSHATTA 32.15N 93.40W
05/13/2008 RED RIVER LA LAW ENFORCEMENT
TREES DOWN ON HWY 71 AND HWY 1
&&
17Thunderstorm Wind, Titus
- When
- May 13, 10:45 PM CST
- Where
- Titus County, 7 mi NE of Talco
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.442, -95.014
Several trees were downed across the northern portion of the county. Trees were reported down north of Hwy 67 as well as County Road 4025.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, May 13 to 14, 2008$1.1 million · EF0 · 47 events
- Flash Flooding and Hail in Louisiana, May 13 to 14, 2008$6.1 million · 61 kt wind · 9 events
- Tornadoes and Hail in Texas, May 13 to 14, 2008$230,000 · EF0 · 45 events
- Hail in Missouri, May 13, 2008$1.0 million · 1.75 in hail · 7 events
- Flooding in Indiana, May 13 to 24, 2008$110,000 · 11 events
- Hail and Damaging Winds in Illinois, May 13, 2008$32,000 · 2 in hail · 14 events
- High Wind in Arizona, May 13, 2008$45,000 · 56 kt wind · 1 event
- Hail in Oklahoma, May 13, 2008$20,000 · 1.75 in hail · 13 events
- Hail and Lightning Strike in Arkansas, May 13, 2008$20,000 · 0.88 in hail · 4 events
- High Wind and Strong Wind in Illinois, May 13, 2008$17,000 · 51 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 13, 20081.75 in hail · 10 events
- Hail in Illinois, May 13, 20081 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103116.